New carer


#1
Hi
My husband has been diagnosed for just over a year - he is 89 in June and I'm 75 .
He is able to get around with a rollator and mobility scooter .He's not on any drugs for Parkinson's since he reacted badly and landed up with psychotic behaviour in hospital a year ago . He's OK now but his mobility is getting worse .
I look forward to reading your messages

#2
Dear Lilyflora
Welcome to the forum. I'm sorry to hear about your husband's situation especially that he has had trouble with the drugs. Are you able to say which drug caused the issue?
You will find lots of support here from people with parkinson's and their friends, family & carers

Elegant Fowl

#3
Thanks for the reply.
He tried sinemet but we were told all the other PD drugs might affect him in a similar way as he has previously suffered from bi-polar disease and this may be re-activated by parkinson drugs .
The latest research seems to suggest nicotine gum or patches may help - we may consider that soon.

#4
you don't say in what way the Sinemet affected him .

#5
The sinemet seemed to set off a manic phase and he became over excited and over active and this caused him to have stroke like speech symptoms and so was admitted to hospital. In hospital he had nightmares which he thought were reality and had to be restrained .It was all very upsetting . He stayed in hospital for 3 weeks but it took longer for him to return to his normal quiet self.